Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Pain in the ear, throat and neck. No fever. Taken amoxicillin for sore throat. Advice?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I woke up yesterday with a scratchy throat ( I don't have tonsils) I took 1000 mg of amoxicillin yesterday- the sore throat went away but this morning I woke up with severe pain in my ear, jaw and the front of my throat/ neck. The lymph nodes on the side of my throat,, left side only, Hirt when I touch them turn my neck or even swallow. I don't have a fever but I do have a slight headache. My neck is also very sore and the muscles seem very tight.
Posted Sun, 6 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 52 minutes later

Thanks for the query

The pain in the ear and neck with swollen lymph nodes is due to a condition called acute lymphadenitis.

Acute lymphadenitis is the inflammation of lymph nodes. It is as a result of complication of bacterial infections, although it can also be caused by viruses or other disease agents. As the nerve supplying the neck and ear is the same, any infection or inflammation in the neck can cause referred pain.

The lymphadenitis is categorized depending upon the draining area. For example, if it is in the neck - cervical lymphadenitis, if in the abdomen - mesentric lymphadenitis and so on.

I feel, 1gm of Amoxycillin a day is not sufficient enough to get rid of this infection, you need to take more of this antibiotic along with an anti-inflammatory medicine (such as ibuprofen or diclofenac) to reduce the inflammation. It is better to consult your doctor for a thorough examination and management.

I hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor